A case of myasthenia gravis and myositis induced by nivolumab

Fumie Konoeda, Shigeaki Suzuki, Yoshinori Nishimoto, Haruhiko Hoshino, Makoto Takagi

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

A 74-year-old woman, who developed advanced colon cancer with focal recurrence, received two courses of a low dose of nivolumab. Five days after the second course she noticed bilateral ptosis. Her symptoms rapidly progressed to generalized manifestations including limb and neck weakness, dyspnea, and myalgia within the following two weeks. Neurological and laboratory findings supported the diagnosis of myasthenia gravis and myositis induced by nivolumab. The combination immunotherapy including oral prednisolone, intravenous immunoglobulin and plasma exchange with noninvasive positive-pressure ventilation successfully avoid tracheal intubation. Nivolumab, one of the immune checkpoint inhibitors, is the anti-programmed cell death-1 (PD-1) protein monoclonal antibody, which is effective for various cancers. Since the immune checkpoint inhibitors are going to be used widely, it is important to recognize the specific subtype of myasthenia gravis for neurologists.

Original languageEnglish
Pages (from-to)373-377
Number of pages5
JournalClinical Neurology
Volume57
Issue number7
DOIs
Publication statusPublished - 2017 Jan 1

Keywords

  • Immune checkpoint inhibitors
  • Myasthenia gravis
  • Myositis
  • Nivolumab

ASJC Scopus subject areas

  • Clinical Neurology

Fingerprint Dive into the research topics of 'A case of myasthenia gravis and myositis induced by nivolumab'. Together they form a unique fingerprint.

  • Cite this